Aa
A
A
A
Close
Women's Health Community
65.6k Members
Avatar universal

I'm in a lot of pain...Depo Question

Ok ive been on depo for almost 6months now and loving it. Today i woke up with a lot of cramping. It didnt feel like the cramps i used to have when i did have my period. I go to the bathroom, and im bleeding a lot.  Not the bleeding u get when you first start, where it's all light and just a mild pink.  I'm talking red and with clots.  Is this something i should be worried about.  Basically I dont know what to do now.  Any help with be very helpful.  
3 Responses
Avatar universal
This does mention heavy or loss of AF..maybe you should get checked out anyway, if your in a lot of pain don't take the chance.

Depo Side Effects

One of the major side effects of depo provera is the irreversible loss of bone density with prolonged use. This may also lead to the higher risk of osteoporosis in women. Therefore, it is always recommended that you should not use this contraceptive for more than two years. Women are also advised to exercise and take in a lot of calcium while using this method.
Weight gain is another side effect that has been observed in more than 70% of women using depo-provera. The gain may vary from 5 to 10 pounds, making regular exercise all the more important.

Other depo-provera side effects include:

Irregular, heavy or loss of menstrual cycle. The chances of getting periods reduces the longer you take the injections, though normal cycles should resume within 14 weeks of stopping the birth control.
Headaches
Nervousness
Mood changes
Breast tenderness
Decreased sex drive
Acne
Hair loss
Muscle pain
Heart palpitations

It is rare for someone to be seriously effected by this contraceptive. However, there are some complications associated with its use, including:
Jaundice
Blood clots
Severe allergic reaction
Infertility
Severe depression
Heavy or prolonged vaginal bleeding

Additionally, there is conflicting evidence to suggest that use of depo-provera may increase your risk of breast and cervical cancer, although no definite conclusions have yet been drawn.

Avatar universal
I was on Depo for nearly 8 years..
I have to admit it was more than great being on it.
However...I have been off now since feb 06...
Since then It's been hell.
I have experienced things..I had no idea were possible.
Google depo side effects....there is a woman that gathered info from women over the course of 10 years..and even wrote a book about it.
Apparently it's pretty damaging.
I can't say for sure If what she has listed is accurate...but I know from first hand
experience ....It's great being on it..but when you get off.....its no picnic.
My advice....If you can live without it....I would.
You will be surprised to read all the womens' experiences...Pretty Scary !!!!!
Avatar universal
depo works differently for everyone. with my first shot i bled for 2 months straight, with the second shot i bled for 6 weeks and my blood pressure went up suddenly. my doctor said it's not from the depo but i am starting to wonder. i've never had blood pressure problems until my second depo shot.  with my 3rd shot i bed heavily for a week but i'm not taking my next shot. i hear too many horror stories and want to get off it before things get worse.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.